Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Cramps, pale stools after taking probiotic. Should I discontinue use?

I m trying a probiotic in powder form: Bifidobacterium Infantis, Super Strain NLS. Last night before bed, I took my first dose of approx.: a half billion cfu. About three hours later, I awoke with cramps , which lasted about 45 minutes. This morning, my stool was pale, with part of it whitish. Otherwise, the texture seemed normal. My thought is that this may be related to the probiotic. Should I discontinue its use or continue and wait and see? Any feedback you can give would be greatly appreciated. Thank you.
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  655
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

It is hardly possible that probiotics could cause white stool and abdominal cramps. Most likely you do suffer from bile ducts obstruction due to gall stones. Especially if the pain is located in the upper right abdomen, radiates to the back, you do have nausea and the urine is dark.
I suggest you to visit your doctor and have abdominal ultrasound, blood work, liver tests (AST,ALT,GGTP), amylase, bilirubin and urine analysis.
Please do not wait as if this is really bile ducts obstruction in some cases it can lead to acute pancreatitis.

Hope this will help.
Answered: Thu, 21 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor